Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2019, 6:35 PM MST for Pima County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 6:35 PM MST (01:35 UTC)
- Expired
- Jul 14, 2019, 7:15 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 122 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 3314 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WUUS55 KTWC 150135
SVRTWC
AZC019-150215-
/O.NEW.KTWC.SV.W.0004.190715T0135Z-190715T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
635 PM MST Sun Jul 14 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
North central Pima County in southeastern Arizona...
* Until 715 PM MST.
* At 634 PM MST, a severe thunderstorm was located 14 miles southeast
of Santa Rosa, or 19 miles north of Sells, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Santa Rosa, Ak Chin, Cababi, Sil Nakya, San Luis - Sells District
and Rincon.
This includes Route 86 between mile markers 96 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3228 11176 3210 11176 3205 11208 3232 11208
TIME...MOT...LOC 0134Z 089DEG 10KT 3219 11185
HAIL...1.00IN
WIND...60MPH
$$
Francis2 follow-up statements
946
WWUS55 KTWC 150156
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
656 PM MST Sun Jul 14 2019
AZC019-150215-
/O.CON.KTWC.SV.W.0004.000000T0000Z-190715T0215Z/
Pima-
656 PM MST Sun Jul 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST
FOR NORTH CENTRAL PIMA COUNTY...
At 655 PM MST, a severe thunderstorm was located 11 miles southeast
of Santa Rosa, or 18 miles north of Sells, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Santa Rosa, Ak Chin, Cababi, Sil Nakya, San Luis - Sells District and
Rincon.
This includes Route 86 between mile markers 96 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3228 11176 3210 11176 3205 11208 3232 11208
TIME...MOT...LOC 0155Z 089DEG 10KT 3219 11192
HAIL...1.00IN
WIND...60MPH
$$
Francis623
WWUS55 KTWC 150213
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
713 PM MST Sun Jul 14 2019
AZC019-150223-
/O.EXP.KTWC.SV.W.0004.000000T0000Z-190715T0215Z/
Pima-
713 PM MST Sun Jul 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIMA COUNTY WILL
EXPIRE AT 715 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3228 11176 3210 11176 3205 11208 3232 11208
TIME...MOT...LOC 0213Z 089DEG 10KT 3219 11196
$$
FrancisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:53 PM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 14, 1:53 PM MST, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 153 PM MST Sun Jul 14 2019 .SYNOPSIS...Monday and Tuesday will have fewer storms with higher afternoon temperatures as high pressure moves over the area. Then Wednesday into the weekend the high will slowly drift east allowing for a more favorable monsoon flow to develop. This will bring about an increase in storms and a gradual decrease in temperatures back to seasonal norms. && .DISCUSSION...Convection is developing right on schedule this evening with a storm already pounding on the Chiricahua mountains and Mt Graham with significant buildups across other mountains east of Tucson. Soon we should see storms over the mountains south of Tucson as well as there is plenty of instability to work with. Will need to keep a watchful eye on the storms including those that may impact the metro area later today. As we move into Monday and Tuesday the upper high that was in a favorable location will migrate right over the area as an upper level trough passes across the northern tier of states. This will help to suppress convection through this period with some mid- level warming, a bit of drying in the column and unfavorable vertical motion. It won't eliminate the threat, just cut it back significantly and our pops reflect that. Along with that, fewer clouds and elevated thicknesses will allow for continued very warm afternoon temperatures, on the order of 4-8 degrees warmer than average. Then Wednesday onward the upper high slides to the east removing its suppressive influence and opening the area to a more favorable southerly flow. All that should provide an increase in thunderstorm coverage the latter half of the week into the weekend. The latest deterministic runs are also suggesting a small disturbance/wave of tropical origin may rotate up the backside of the high Friday/Saturday which would provide a nice bump in storm development if it comes to pass. Through this time our afternoon temperatures will slide back down to more "normal" levels which means around 100 in Tucson and Safford, and 95ish in Nogales and Douglas. && .AVIATION...Valid through 16/00Z. Scattered TSRA/SHRA to the east and south of KTUS. Brief gusts of 40-45 kts possible vicinity stronger TSRA. BLDU may also reduce VSBYS down to 1-3 SM. Otherwise, SCT-BKN cloud decks generally at 8k-14k ft MSL through 15/05Z, with slowly diminishing clouds again late tonight. SFC wind generally less than 12 kts thru the forecast period. There will be some afternoon and early evening gusts to around 20 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...High pressure aloft near the Four Corners and moisture in place will bring about isolated to scattered mainly afternoon and evening showers and thunderstorms across southeast Arizona today, likely very similar to what occurred yesterday. A slight downturn in activity is expected Monday and Tuesday before favorable conditions return Wednesday into next weekend. Wind speeds will generally be less than 15 mph this week, outside of any gusty outflow winds. Strong, gusty and erratic outflow winds to 45-50 mph are possible with any thunderstorms that do develop. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && PUBLIC...Cerniglia AVIATION....Pawlak FIRE WEATHER...Pawlak Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 14, 2:12 PM MST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Tucson AZ
212 PM MST Sun Jul 14 2019
AZZ503-513-142145-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
212 PM MST Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA CRUZ COUNTY
UNTIL 245 PM MST...
At 211 PM MST, Doppler radar was tracking a strong thunderstorm near
Nogales International Airport, or 12 miles east of Nogales, moving
northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nogales, Rio Rico, Patagonia, Nogales International Airport,
Patagonia Lake State Park and Kino Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 11101 3152 11097 3164 11086 3146 11061
3133 11069 3133 11089
TIME...MOT...LOC 2111Z 118DEG 8KT 3142 11074
CernigliaSpecial weather statement, Jul 14, 3:01 PM MST, 3 hours 34 minutes before
Special Weather Statement National Weather Service Tucson AZ 301 PM MST Sun Jul 14 2019 AZZ503-504-507-513-142230- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 301 PM MST Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND CENTRAL SANTA CRUZ COUNTIES UNTIL 330 PM MST... At 300 PM MST, Doppler radar was tracking a strong thunderstorm near Patagonia Lake State Park, or 12 miles east of Tubac, moving west at 5 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rio Rico, Patagonia, Patagonia Lake State Park and Madera Canyon. LAT...LON 3173 11073 3144 11075 3144 11102 3173 11099 TIME...MOT...LOC 2200Z 099DEG 5KT 3158 11084 RH
Special weather statement, Jul 14, 5:07 PM MST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tucson AZ
507 PM MST Sun Jul 14 2019
AZZ502-503-515-150030-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
507 PM MST Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
530 PM MST...
At 507 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Arivaca, or 30 miles west of Tubac, moving west at
5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Arivaca and Sasabe.
LAT...LON 3153 11169 3192 11152 3181 11121 3155 11124
3154 11142 3145 11145
TIME...MOT...LOC 0007Z 097DEG 5KT 3149 11154
RHSpecial weather statement, Jul 14, 5:51 PM MST, 44 minutes before
Special Weather Statement National Weather Service Tucson AZ 551 PM MST Sun Jul 14 2019 AZZ504-507-513-514-150115- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 551 PM MST Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 615 PM MST... At 550 PM MST, trained weather spotters reported a strong thunderstorm 7 miles southeast of Vail, or 18 miles west of Benson, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Vail, Corona De Tucson and Rita Ranch. LAT...LON 3206 11051 3188 11053 3188 11082 3211 11080 TIME...MOT...LOC 0050Z 095DEG 7KT 3198 11062 RH
Special weather statement, Jul 14, 6:28 PM MST, 7 minutes before
Special Weather Statement National Weather Service Tucson AZ 628 PM MST Sun Jul 14 2019 AZZ504-507-513-514-150200- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 628 PM MST Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 700 PM MST... At 627 PM MST, Doppler radar was tracking a strong thunderstorm near Vail, or 14 miles east of Sahuarita, moving west at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tucson, Sahuarita, Davis-Monthan Air Force Base, Vail, East Sahuarita, Corona De Tucson, Tucson International Airport, Summit, Saguaro National Park East and Rita Ranch. LAT...LON 3216 11061 3177 11063 3176 11097 3222 11094 TIME...MOT...LOC 0127Z 099DEG 5KT 3200 11072 RH
Special weather statement, Jul 14, 6:29 PM MST, 6 minutes before
Special Weather Statement National Weather Service Tucson AZ 629 PM MST Sun Jul 14 2019 AZZ502-150215- Tohono O'odham Nation including Sells- 629 PM MST Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 715 PM MST... At 628 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Santa Rosa, or 19 miles north of Sells, moving west at 20 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Santa Rosa, Covered Wells, Ak Chin, Sil Nakya and Mountain Village. LAT...LON 3228 11178 3210 11179 3208 11222 3235 11220 TIME...MOT...LOC 0128Z 093DEG 17KT 3220 11188 Francis
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:07 PM MST | Special Weather Statement | TWC | 23 min | |
| Jul 14, 5:12 PM MST | Excessive Heat Warning | TWC | Graham, Greenlee, Pima, Pinal | 51 hr |
| Jul 14, 5:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 14, 5:51 PM MST | Special Weather Statement | TWC | Santa Cruz | 24 min |
| Jul 14, 6:28 PM MST | Special Weather Statement | TWC | Santa Cruz | 32 min |
| Jul 14, 6:29 PM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jul 14, 7:04 PM MST | Special Weather Statement | TWC | Santa Cruz | 26 min |
| Jul 14, 7:25 PM MST | Special Weather Statement | TWC | 65 min | |
| Jul 15, 1:09 PM MST | Special Weather Statement | TWC | Cochise | 36 min |
| Jul 15, 1:37 PM MST | Special Weather Statement | TWC | Santa Cruz | 38 min |
| Jul 15, 1:49 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 41 min |
| Jul 15, 2:06 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 84 min |
| Jul 15, 3:04 PM MST | Special Weather Statement | TWC | Cochise | 26 min |
| Jul 15, 3:08 PM MST | Special Weather Statement | TWC | Santa Cruz | 37 min |
| Jul 15, 3:37 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Jul 15, 4:17 PM MST | Special Weather Statement | TWC | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.